Alabama, 2001Flash Flood in Alabama, August 12, 2001
August 12, 2001 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 12, 9:55 AM CST, 35 minutes earlier.
Area forecast discussion, Aug 12, 9:55 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...UDATE
NATIONAL WEATHER SERVICE MOBILE AL
1055 AM CDT SUN AUG 12 2001
FORECAST LOOKS PRETTY GOOD MOST PLACES. RAIN IS JUST WEST OF MOBILE
REGIONAL AND SHOULD DRIFT TOWARD THE POPULATED AREAS THROUGH THE
NEXT FEW HOURS. MAY LOWER POPS OVER NORTHERN ALABAMA COUTIES WHERE
CONVECTION HAS YET TO START. /11
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Aug 12, 5:30 AM CST, 5 hours before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SUN AUG 12 2001
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGHOUT THE DAY
DUE TO A COMBINATION OF WEAK MID LEVEL DISTURBANCES PASSING OVERHEAD
AND CONVERGENCE ALONG EXISTING SURFACE BOUNDARIES. DEEP TROPICAL
MOISTURE IN THE ATMOSPHERE WILL CONTRIBUTE TO LOCALLY HEAVY
RAINFALL...MAINLY DURING THE AFTERNOON.
ALTHOUGH NO WIDESPREAD FLOODING THREAT IS EXPECTED...AN ADDITIONAL
ONE TO TWO INCHES OF RAIN PER HOUR OVER SATURATED AREAS OF SOUTHEAST
MISSISSIPPI OR SOUTHWEST ALABAMA WILL REQUIRE EITHER A FLASH FLOOD
WARNING OR ADVISORY.
THE SHOWERS AND STORMS WILL TAPER OFF LATE IN THE EVENING...HOWEVER
SCATTERED SHOWERS WILL REMAIN OVERNIGHT.
SEVERE WEATHER IS NOT EXPECTED AND ACTIVATION OF SEVERE STORM
SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED
THROUGH TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Flash Flood, Mobile
- When
- August 12, 10:30 AM CST to 11:30 AM CST
- Where
- Mobile County, Mobile
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.685, -88.197 (the zone’s center; the record gives no point)
Very slow moving thunderstorms produced very heavy rainfall, which resulted in some flash flooding in parts of the west and midtown areas of the city. Several streets and roadways in the area were briefly flooded, including parts of Airport Blvd, Telegraph Road and Government Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 12, 20013 deaths · 1 event
- Lightning Strike in Alabama, August 12, 20011 death · 4 injured · 1 event
- Heat in Texas, August 12, 20011 death · 1 event
- Wildfire in Oregon, August 12 to 27, 2001$4.3 million · 1 event
- Flash Flooding in Mississippi, August 12, 2001$2.3 million · 8 events
- Wildfire in Washington, August 12 to 31, 20012 injured · $1.1 million · 2 events
- Hail in Nebraska, August 12, 2001$1.3 million · 1.75 in hail · 5 events
- Flash Flood in Tennessee, August 12 to 13, 2001$1.1 million · 1 event
- Flash Flood in Tennessee, August 12, 2001$1.0 million · 1 event
- Lightning Strike in New Jersey, August 12, 200110 injured · 1 event
- Damaging Wind in Arizona, August 12, 20011 injured · $100,000 · 1 event
- Flash Flooding in West Virginia, August 12, 2001$105,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263609.